MAUDE Adverse Event Report: SPINEOLOGY INC. OPTIMESH; INTERVERTEBRAL BODY GRAFT CONTAINMENT

SPINEOLOGY INC. OPTIMESH; INTERVERTEBRAL BODY GRAFT CONTAINMENT
Catalog Number 300-3032
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information contained in this report is being provided to the fda to comply with medical device reporting regulations and is based on information submitted by others that may not be factually correct.This submission does not constitute a determination of admission that a device has malfunctioned or that a device is related to an injury or death.
 
Event or Problem Description
The patient underwent an interbody fusion procedure with placement of an interbody fusion device on (b)(6) 2024.During the surgical procedure, the distal tip of a bone fill tube bent when filling the implant and could not be easily removed from the inserter.Upon forceful removal, the inserter assembly withdrew from the access tube shearing off the bent distal tip of the bone fill tube and unintentionally releasing the mesh implant.A separate incision and surgical approach were necessary to remove the sheared tip and replace the partially filled implant.

Brand Name
OPTIMESH
Common Device Name
INTERVERTEBRAL BODY GRAFT CONTAINMENT
Manufacturer (Section D)
SPINEOLOGY INC.
7800 3rd street n.
suite 600
saint paul MN 55128 5455
Manufacturer (Section G)
SPINEOLOGY INC.
7800 3rd street n.
suite 600
saint paul MN 55128 5455
Manufacturer Contact
megan polos
7800 3rd street n.
suite 600
saint paul, MN 55128-5455
6512568500
MDR Report Key19839210
Report Number2135156-2024-00014
Device Sequence Number17791635
Product Code OQB
UDI-Device IdentifierM7403003032
UDI-PublicM7403003032
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230927
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number300-3032
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Initial Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale